MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 5 R; KNEE CEMENTED FEMUR

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 5 R; KNEE CEMENTED FEMUR
Model Number 02.12.0005R
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 23 september 2021: lot 184854: (b)(6) items manufactured and released on 18-sept-2018.Expiration date: 2023-09-06.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with 1 similar reported event.Additional devices involved: batch reviews performed on 23 september 2021: gmk-sphere 02.07.1205r tibial tray fixed cemented size 5 r (k090988) lot 184854: (b)(4) items manufactured and released on 18-sept-2018.Expiration date: 2023-09-06.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with 1 similar reported event.Gmk-sphere 02.12.0510fr tibial insert fixed sphere flex size 5/10 mm r (k121416) lot 2010602: (b)(4) items manufactured and released on 29-oct-2020.Expiration date: 2025-10-20.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-sphere 02.12.0510fr tibial insert fixed sphere flex size 5/10 mm r (k121416) lot 184907: (b)(4) items manufactured and released on 09-oct-2018.Expiration date: 2023-09-24.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with 2 similar events reported.
 
Event or Problem Description
2 years and 10 months after the primary surgery a second revision surgery was performed due to infection.The surgeon revised all implants and implanted patella resurfacing.Over 3 months ago, on (b)(6) 2021, this patient had a liner (lot 184907 )swap due to an infection this event wasn't reported previously due to agent error.
 
Additional Manufacturer Narrative
In the initial mdr the second batch review reported was wrong and the clinical evaluation was missing.Here below the correct batch on the lot 184114 and the clinical evaluation.Batch review performed on 23 september 2021: lot 184114:(b)(4) items manufactured and released on 02-oct-2018.Expiration date: 2023-09-24.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with one similar event reported.Clinical evaluation performed on 8 october 2021 by medacta medical affairs manager: reinfection in cemented tka, 3 months after first revision.Infection is a known possible adverse event following every surgery, including tka's.To date, there is no reason to suspect that the cause may be linked to the implanted devices.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 5 R
Common Device Name
KNEE CEMENTED FEMUR
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key12630755
Report Number3005180920-2021-00804
Device Sequence Number19906065
Product Code JWH
UDI-Device Identifier07630030825866
UDI-Public07630030825866
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/06/2023
Device Model Number02.12.0005R
Device Catalogue Number02.12.0005R
Device Lot Number184854
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2021
Supplement Date Received by Manufacturer09/16/2021
Initial Report FDA Received Date10/14/2021
Supplement Report FDA Received Date10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight110